Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 2, 2014, 6:26 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 6:26 PM CDT (23:26 UTC)
- Expired
- Jul 2, 2014, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS54 KLIX 022326
SVRLIX
MSC005-157-030030-
/O.NEW.KLIX.SV.W.0045.140702T2326Z-140703T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
626 PM CDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF DOLOROSA...OR 38 MILES NORTHEAST OF BORDELONVILLE...AND
MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3133 9112 3136 9098 3135 9092 3102 9118
3112 9162 3114 9163 3124 9156 3122 9152
3124 9149 3128 9150 3129 9147 3132 9146
3132 9143 3138 9128 3138 9122
TIME...MOT...LOC 2326Z 318DEG 16KT 3142 9138
$$
MJH1 follow-up statement
401
WWUS54 KLIX 030020
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 PM CDT WED JUL 2 2014
MSC005-157-030031-
/O.EXP.KLIX.SV.W.0045.000000T0000Z-140703T0030Z/
AMITE MS-WILKINSON MS-
720 PM CDT WED JUL 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON AND AMITE COUNTIES
WILL EXPIRE AT 730 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3133 9112 3136 9098 3135 9092 3102 9118
3112 9162 3114 9163 3124 9156 3122 9152
3124 9149 3128 9150 3129 9147 3132 9146
3132 9143 3138 9128 3138 9122
TIME...MOT...LOC 0021Z 318DEG 16KT 3124 9119
$$
MJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:36 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 2, 3:36 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT WED JUL 2 2014
.SHORT TERM...
BUSINESS HAS PICKED UP SOME OVER THE COURSE OF THE LAST 12 HOURS
AS OUTFLOW BOUNDARY FROM STORMS OVER THE ARKLATEX REGION FROM THIS
MORNING HAS SPARKED SOME STRONG TO SEVERE STORMS TODAY. THIS
BOUNDARY IS ALSO BEING INFLUENCED BY A FRONTAL BOUNDARY CURRENTLY
OVER ARKANSAS. THE ATMOSPHERE THIS AFTERNOON AND EVENING ACROSS
THE AREA IS CONDUCIVE FOR WET MICROBURSTS. WITH THAT IN MIND THE
STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR
OUR EXTREME NORTHWESTERN PORTIONS OF OUR FORECAST AREA AS WELL
THEY HAVE INCLUDED A SLIGHT RISK OF SEVERE WEATHER FOR THE SAME
AREA FOR THE REST OF THE EVENING HOURS. LOOKING AT MODEL
SOUNDINGS THE ATMOSPHERE ESPECIALLY OVER THE NORTHERN PARTS OF THE
AREA SHOW IN INVERTED V SHAPE IN THE LOWER LEVELS WITH A DECENT
AMOUNT OF DRY AIR JUST ABOVE THE SURFACE. THIS WOULD SUPPORT THE
THINKING OF STRONG GUSTY WINDS BEING THE MAIN THREATS. THE OVERALL
WIND PROFILE ALSO SUGGEST THIS AS THE STORM MOTION VECTORS ARE
RELATIVELY SLOW AND SHEAR IS WEAK AND THAT WOULD ALLOW STORMS TO
BECOME STACKED MORE VERTICAL OVER THE UPDRAFTS AND COLLAPSE TO THE
SURFACE ALLOWING FOR THE WET MICROBURST. ALSO THERE IS A HAIL
THREAT AS SOME OF THE STORMS CURRENTLY OVER CENTRAL MISSISSIPPI
HAVE ALREADY PRODUCED ONE INCH HAIL...HOWEVER THE MAIN THREAT FOR
OUR AREA IS MAINLY A WIND THREAT. LOOKING AT SOME OF THE MESOSCALE
GUIDANCE FOR THE NEXT FEW HOURS MOST SUGGEST THAT THE STORMS
SHOULD CONTINUE FOR THE NEXT COUPLE OF HOURS AND SHOULD PUSH INTO
THE FLORIDA PARISHES SOMETIME AFTER 6PM. WILL CARRY CHANCE POPS
FOR THE ENTIRE AREA GOING THROUGH THIS EVENING AND OVERNIGHT. FOR
MORE INFORMATION ON THE SEVERE WEATHER SITUATION SEE THE MESOSCALE
DISCUSSION BELOW. 13/MH
.LONG TERM...
GOING INTO THURSDAY THE FRONTAL BOUNDARY SHOULD BE PUSHING INTO
THE AREA AND THAT COULD SPARK A FEW MORE SHOWERS AND STORMS
TOMORROW. HOWEVER SOME GUIDANCE SUGGESTS THAT THE STORMS THAT
OCCUR TONIGHT COULD STABILIZE THE ATMOSPHERE SOME AND SUPPRESS
STORMS FOR THURSDAY. WITH THAT BEING SAID HAVE NOT REALLY ADJUSTED
POPS DRASTICALLY FOR TOMORROW...BUT IF THE TREND CONTINUES THE
NEXT PACKAGE POPS COULD BE MUCH DIFFERENT DEPENDING ON HOW THE
CONVECTION GOES TONIGHT. EITHER WAY THE FRONTAL BOUNDARY WILL
STALL SOUTH OF THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY AND
THAT SHOULD ALLOW FOR FRIDAY AND SATURDAY TO BE MOSTLY DRY AS AN
UPPER RIDGE BUILDS IN. THERE SHOULD BE A NOTICEABLE DIFFERENCE IN
THE HUMIDITY GOING INTO THE WEEKEND AS GUIDANCE SUGGEST THAT
DEWPOINTS COULD DROP DOWN INTO THE 60S AT SOME POINT OVER THE NEXT
FEW DAYS ACROSS THE NORTHERN PORTIONS OF THE AREA. GOING INTO NEXT
WEEK EXPECT A MORE TYPICAL SUMMER PATTERN WITH SLIGHT RAIN CHANCES
EACH AFTERNOON. 13/MH
&&
.MESOSCALE...
PLEASE REFER TO WS 387 CURRENTLY IN EFFECT UNTIL 9 PM CDT FOR SW MS
AND A LARGE PORTION OF CENTRAL LA. EARLIER THINKING APPEARS TO BE
COMING INTO FRUITION WITH THUNDERSTORMS ERUPTING ALONG AND
DOWNSTREAM OF STRONG OUTFLOW BOUNDARY THAT IS TAKING ON
FRONTOGENETIC FORCING. SURFACE BASED LIFTED INDICES ARE -10 TO -11
IMMEDIATELY ALONG THE BOUNDARY AND -7 OR LOWER DOWNSTREAM. WE
UPDATED THE HAZARDOUS WEATHER OUTLOOK TO STAY CONSISTENT WITH SPC TO
INDICATE GUST POTENTIAL TO 75 MPH. OTHERWISE...ALL ELSE IN ON TRACK
FROM PREVIOUS MESOSCALE DISCUSSION. 24/RR
&&
.AVIATION...
TAFS CURRENTLY REFLECT A 3-4 HOUR TEMPO PERIOD FOR TSTM POTENTIAL
LATE THIS AFTERNOON AND EARLY EVENING. OTHERWISE...VFR CONDITIONS
EXPECTED OUTSIDE CONVECTION IMPACTS. 24/RR
&&
.MARINE...
NOT MUCH CHANGE IN MARINE FORECAST. PREVIOUS DISCUSSION TO FOLLOW.
GENERALLY EXPECT OFFSHORE FLOW OVER ABOUT THE NEXT 48 HOURS WITH A
NOCTURNAL WIND SPEED INCREASE OVER THE SOUNDS AND EASTERN COASTAL
WATERS. COULD SEE WINDS TOUCH 15 KNOTS OVER THE EASTERN OPEN
WATERS DURING THE NIGHTTIME HOURS THE NEXT COUPLE NIGHTS...BUT NOT
CONFIDENT ENOUGH TO GO WITH EXERCISE CAUTION HEADLINES AT THIS
POINT. FRIDAY THROUGH THE WEEKEND SHOULD BRING A MUCH LIGHTER WIND
REGIME WITH TS ARTHUR FORECAST TO BE SPEEDING NORTHEASTWARD OFF
THE ATLANTIC COAST. 13/MH
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...HIGH IMPACT.
ACTIVITIES...SLURRY SUPPORT AND MONITORING SEVERE STORM THREAT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 92 66 89 / 40 20 10 10
BTR 75 94 70 90 / 30 30 10 10
ASD 75 94 71 90 / 30 20 10 10
MSY 78 94 76 90 / 30 30 20 10
GPT 77 94 71 90 / 30 20 10 10
PQL 74 95 70 90 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 2, 6:24 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 624 PM CDT WED JUL 2 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-031400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 624 PM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR WILKINSON...AMITE AND PIKE COUNTIES IN SOUTHWEST MISSISSIPPI AND FOR POINTE COUPEE AND WEST FELICIANA PARISHES IN EAST CENTRAL LOUISIANA. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...PRIMARILY DURING THE EVENING HOURS WHEN A FEW OF THE STORMS MAY BE SEVERE. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS IS DAMAGING WIND GUSTS. FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL AND POSSIBLY SOME HAIL MAY ALSO ACCOMPANY ANY STORMS THIS EVENING. OUTSIDE THE WATCH AREA...STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MOST DAYS DURING THE OUTLOOK PERIOD...WITH THE LOWEST CHANCES OCCURRING ON FRIDAY AND SATURDAY. ALTHOUGH ORGANIZED AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. OTHERWISE...NO WEATHER HAZARDS ARE EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR SOUTHWEST MISSISSIPPI...POINTE COUPEE AND WEST FELICIANA PARISHES LATE THIS AFTERNOON AND EVENING. OTHER ACTIVATIONS MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jul 2, 4:55 PM CDT, 1 hour 31 minutes before
LAZ066-022230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 455 PM CDT WED JUL 2 2014 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING LOWER TERREBONNE PARISH... AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTH OF HOUMA...OR ABOUT 2 MILES NORTH OF DULAC...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DULAC...LUMCON CENTER BUOY...TAMBOUR BAY BUOY AND COCODRIE. THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 2, 5:42 PM CDT, 44 minutes before
LAZ037-039-040-048-050-071-072-MSZ077-030015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 542 PM CDT WED JUL 2 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING PEARL RIVER COUNTY...ST. HELENA PARISH...EAST BATON ROUGE PARISH... LIVINGSTON PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOGALUSA TO 14 MILES NORTHEAST OF DENHAM SPRINGS...MOVING SOUTHEAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BOGALUSA...ENON...INDEPENDENCE...TICKFAW...SUN...ROBERT... LIVINGSTON...HAMMOND...FOLSOM...BUSH AND CROSSROADS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
Special weather statement, Jul 2, 6:06 PM CDT, 20 minutes before
LAZ034-035-MSZ068-030000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 606 PM CDT WED JUL 2 2014 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF SIMMESPORT...OR ABOUT OVER LETTSWORTH...MOVING SOUTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FORT ADAMS...BATCHELOR...MORGANZA...WOODVILLE...WAKEFIELD... NEW ROADS...ST. FRANCISVILLE AND SPILLMAN THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
Local storm report, Jul 2, 6:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG LAPLACE 30.07N 90.47W
07/02/2014 ST. JOHN THE BAPTI LA NWS EMPLOYEE
WIND DAMAGE OCCURRED TO THE ROOF AND WALL OF A BUSINESS.
&&
11Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.